Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Nevey87

Acne for 16 years :(

Recommended Posts

Hi all. I’m 31 years old and have struggled with acne for 16, almost 17 YEARS!  The only time my face was clear was when I was pregnant and breastfeeding. The rest of the time I have had to continually treat my acne using prescriptions to try to keep it under control. 
There are times I have got prescriptions that did work for a while, such as antibiotics,but then eventually they stop working.

For two years I have been using dianette along with the regimen but my acne has been getting worse and worse. It is now at a severe level with cysts and inflammation everywhere. I hate leaving the house as even heavy makeup won’t cover it.

Ive tried every prescription from my doctor over the years including Dianette, differin, zineryt, skinoren, acnecide, epiduo, freederm, salicylic acid, witch hazel, tea tree, clay masks, exfoliation, quinoderm, antibiotics, panoxyl, retinin a, cutting out dairy etc, hormonal treatments, natural products, the regimen, cetaphil,  oil cleansing, no makeup, uv light etc. Etc.

At the absolute end up of my rope, I think this may be genetic as my brother has also suffered with severe acne all his life and he has terrible scarring. The derm would not prescribe him Roaccutane due to his history of depression. 

Is Roaccutane my only hope? I’ve got to wait until the end of March to see my gp and I’m hoping I can get referred to a Derm. But I’m in the U.K. and I think it’s not so easy to get Roaccutane here...

 

Link to comment
Share on other sites

Hi I’ve been trying birth control pills for the last four years to no avail, my gp has given me the best of the best acne birth control called Dianette, I’ve been using dianette for the last two years but my acne keeps getting worse and worse. Nothing is working :( I’m so depressed and fed up that I don’t want to live anymore. 

Link to comment
Share on other sites

Hi Nevey,

I have also suffered from acne for over 15+ years and am thinking about going on a long term low dose accutane course. What are your thoughts on doing a treatment like that?

Link to comment
Share on other sites

On 04/03/2018 at 1:41 AM, Ludadubz said:

Hi Nevey,

I have also suffered from acne for over 15+ years and am thinking about going on a long term low dose accutane course. What are your thoughts on doing a treatment like that?

Sorry to hear that you have been suffering with it for so long too. I always thought my acne would go away as I got older but nope, from age 14 to age 31 it’s still here and getting worse. I would very much like to try accutane but it’s hard to get a prescription of that as I’m in the U.K. 
Link to comment
Share on other sites

On 3/8/2018 at 9:25 AM, Nevey87 said:
On 3/3/2018 at 8:41 PM, Ludadubz said:

Hi Nevey,

I have also suffered from acne for over 15+ years and am thinking about going on a long term low dose accutane course. What are your thoughts on doing a treatment like that?

Sorry to hear that you have been suffering with it for so long too. I always thought my acne would go away as I got older but nope, from age 14 to age 31 it’s still here and getting worse. I would very much like to try accutane but it’s hard to get a prescription of that as I’m in the U.K. 
I am on 100mg (twice a day) dosage of minocycline and it is clearing me up better than anything else I have tried. I was on 100mg (once a day), but I would always get breakouts. As soon as I went on 200mg, a week later i saw a huge gradual improvement in my skin. From my experience, it seems like antibiotics are what clears my skin, but only when I am on them. I tried dropping myself down to once a day for a week and good lord my acne came back with a VENGEANCE, but as soon as I went back to taking it twice a day (200mg), I am back to getting better. My acne literally went from severe to low moderate and now it is going into the mild range.

From all the stuff I read online about long term antibiotic use, I am scared to stay on minocycline as a long term solution....even though both my docs told me that I shouldnt be - The side effects/stories Ive read online are pretty scary.

have you tried antibiotics?  Edited by Ludadubz
Link to comment
Share on other sites

Hi,

I'm 25 and have had acne since I was around 13, so I feel your pain on this one. I also assumed that it would disappear as I got older, but if anything it's just got worse! 

The only thing I found over the years that helped was the Yasmin pill. Although unfortunately they had to take me off it because I get migraines. 

I'm in the UK and I'm now around 3-4 months into Accutane. I've been on and off other acne medications since I was 14, so it has taken a while to get to this point - although to be fair when I was younger I wasn't persistent enough with it. I think that they only tend to give it to you in the UK as a last resort once you've tried everything else. 

If you've tried everything else and nothing seems to be working then I don't see why you wouldn't be referred to start Accutane. I know a lot of people worry about the side effects (particularly depression) but for me it was something I was willing to risk. My boyfriend has been very supportive and is aware of all the possible side effects, so he's keeping an eye on any changes to my mood etc. So far though it's been fine :)

I see my dermatologist once a month and she's been great. She asks me lots of questions at each appointment about side effects, my mood and if I have any concerns etc. She also gave me the direct contact number for the derm department at the hospital and said to give them a call if I have any questions or concerns. You're closely monitored and if you're worried about anything or don't like it, you can just stop taking it :) 
 

Edited by LJ49
Link to comment
Share on other sites

On 3/12/2018 at 6:50 PM, LJ49 said:

Hi,

I'm 25 and have had acne since I was around 13, so I feel your pain on this one. I also assumed that it would disappear as I got older, but if anything it's just got worse! 

The only thing I found over the years that helped was the Yasmin pill. Although unfortunately they had to take me off it because I get migraines. 

I'm in the UK and I'm now around 3-4 months into Accutane. I've been on and off other acne medications since I was 14, so it has taken a while to get to this point - although to be fair when I was younger I wasn't persistent enough with it. I think that they only tend to give it to you in the UK as a last resort once you've tried everything else. 

If you've tried everything else and nothing seems to be working then I don't see why you wouldn't be referred to start Accutane. I know a lot of people worry about the side effects (particularly depression) but for me it was something I was willing to risk. My boyfriend has been very supportive and is aware of all the possible side effects, so he's keeping an eye on any changes to my mood etc. So far though it's been fine :)

I see my dermatologist once a month and she's been great. She asks me lots of questions at each appointment about side effects, my mood and if I have any concerns etc. She also gave me the direct contact number for the derm department at the hospital and said to give them a call if I have any questions or concerns. You're closely monitored and if you're worried about anything or don't like it, you can just stop taking it :) 
 

I am thinking about going on Accutane, but gosh that side effect of erectile dysfunction scares the living shit out of me. I already have my 2 kids, but thr possibility of having a side effect like that happening to me is scary.

a man cannot live without his manhood... Edited by Ludadubz
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×